Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 335, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 18, 2005, 4:09 AM CDT for Williams County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2005, 4:09 AM CDT (09:09 UTC)
- Expired
- Aug 18, 2005, 5:16 AM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Williams County, ND
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:45 AM CDT, 24 minutes earlier.
Area forecast discussion, Aug 18, 3:45 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT THU AUG 18 2005 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... IMMEDIATE CONCERN IS LINE OF THUNDERSTORMS MOVING INTO NORTHWESTERN NORTH DAKOTA. THIS CONVECTION ASSOCIATED WITH VORT ENERGY MOVING THROUGH THE LEADING EDGE OF A LARGE H500 TROUGH MOVING ACROSS SOUTHWESTERN CANADA. THIS IS PROGGED TO MOVE ACROSS NORTHERN NORTH DAKOTA TODAY...FOLLOWED BY MORE VORT ENERGY THIS AFTERNOON THAT SHOULD TRACK NORTHEASTWARD INTO MANITOBA BY TONIGHT. THE H500 LOW WILL MOVE EAST ALONG THE INTERNATIONAL BORDER FRIDAY AND FRIDAY NIGHT...KEEPING THE STATE UNDER CYCLONIC FLOW ALOFT...AND HAVE KEPT MENTION OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. TONIGHT (THURSDAY NIGHT) THE MODELS INDICATING STRONG VORT ENERGY MOVING ACROSS SOUTH DAKOTA AND HAVE KEPT 40 PERCENT POPS ALONG THE SOUTHERN TIER OF THE STATE. DRY FRIDAY NIGHT AND SATURDAY AS A SURFACE HIGH BUILDS INTO THE STATE FROM THE WEST AND AN H500 RIDGE BUILDS OVER THE ROCKIES AND INTO THE WESTERN PLAINS. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... LONG TERM NOW TRENDING TO A SIGNIFICANT SHORT WAVE WEDNESDAY AND THURSDAY. HAVE ADOPTED THE CHC OF THUNDERSTORMS DURING THIS PERIOD THEN TRENDED THE TEMPERATURES A LITTLE COOLER AFTER SHORTWAVE PASSAGE BY THURSDAY AND FRIDAY MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES...NONE && JV/WAA
Hazardous weather outlook, Aug 17, 5:01 AM CDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 501 AM CDT WED AUG 17 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181001- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 501 AM CDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SOME OF THE SCATTERED THUNDERSTORMS THIS MORNING WILL LIKELY CONTAIN GUSTY WINDS...BRIEF HEAVY RAIN...AND SMALL HAIL. IT IS POSSIBLE THAT A COUPLE OF STORMS MAY REACH SEVERE LEVELS FOR A TIME THIS MORNING. THERE IS ANOTHER CHANCE OF THUNDERSTORM REDEVELOPMENT THIS AFTERNOON AND EVENING ACROSS THE REGION...WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:01 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 59 min |
| Aug 18, 3:55 AM CDT | Severe Thunderstorm Warning | BIS | Divide | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.